Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

June 7, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 7, 2012, 1:39 AM EDT for Collier County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 1:39 AM EDT (05:39 UTC)
Expired
Jun 7, 2012, 2:15 AM EDT
In force
36 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS82 KMFL 070539
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
139 AM EDT THU JUN 7 2012

FLZ069-070-070615-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
139 AM EDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIER COUNTY 

* UNTIL 215 AM EDT

* AT 136 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR COPELAND...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  COPELAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8131 2594 8114 2590 8140 2597 8145
TIME...MOT...LOC 0539Z 233DEG 16KT 2598 8135

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 7:46 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 6, 7:46 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
746 PM EDT WED JUN 6 2012

.AVIATION...KEPT VCSH AT ALL TERMINALS OVERNIGHT AS THE NEXT
SHORTWAVE CONTINUES TO APPROACH THE LOCAL AREA. SE FLOW WILL
CONTINUE THROUGH THE EARLY MORNING HOURS...WHEN A SHIFT TO THE SSW
IS EXPECTED. SOME OF THE SHOWERS AND THUNDERSTORMS EXPECTED COULD
GET STRONG...THEREFORE AMENDMENTS WILL BE ISSUED IF NECESSARY.

&&

.PREV DISCUSSION... /ISSUED 250 PM EDT WED JUN 6 2012/

..UNSETTLED WEATHER WILL CONTINUE OVER SOUTH FLORIDA INTO THIS WEEKEND...

SHORT TERM...
THE EAST COAST SEA BREEZE WAS STARTING TO DEVELOP OVER THE EAST
COAST METRO AREAS EARLY THIS AFTERNOON WITH A FEW SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE. THE WEST COAST SEA BREEZE WAS
ALSO PUSHING ACROSS THE CWA EARLY THIS AFTERNOON. THE EAST COAST
SEA BREEZE WILL CONTINUE TO DEVELOP AND PUSH SLOWLY INLAND THROUGH
THE AFTERNOON HOURS...AS THE WEST COAST SEA BREEZE CONTINUES TO
PUSH ACROSS THE CWA. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE INTERIOR AREAS AND PUSH EASTWARD INTO THE EAST
COAST METRO AREAS THROUGH REST OF THIS AFTERNOON...AS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE EAST COAST SEA BREEZE.
SO WILL CONTINUE THE SCATTERED POPS OVER THE CWA THIS AFTERNOON
WITH THE HIGHEST POPS OVER THE NORTHEAST AREAS WHERE THE SEA
BREEZES AND LAKE BREEZE COLLIDE.

THE WEATHER WILL CONTINUE TO BE UNSETTLE TONIGHT INTO THURSDAY OVER
SOUTH FLORIDA...AS ANOTHER SHORT WAVE OVER THE CENTRAL GULF OF
MEXICO MOVES EAST AND INTO SOUTH FLORIDA LATE TONIGHT INTO EARLY
THURSDAY MORNING. AT THE SAME TIME...A WEAK COLD FRONT OVER NORTH
FLORIDA WILL ALSO BE MOVING SOUTH INTO CENTRAL FLORIDA. THIS WILL
KEEP THE WIND FLOW IN A SOUTHWEST DIRECTION ALONG WITH DEEP
TROPICAL MOISTURE WORKING INTO THE CWA FROM THE SOUTHERN GULF OF
MEXICO. SO WILL RAISE POPS UP TO CHANCE CAT TONIGHT WITH THE
HIGHEST POPS OVER THE WESTERN AREAS. THE POPS WILL ALSO BE RAISE TO
LIKELY CAT FOR THE NORTHERN AREAS ON THURSDAY WITH HIGH IN CHANCE
CAT OVER THE SOUTHERN AREAS.

DRIER AIR IN THE MID LEVELS ALONG WITH THE LOW LEVEL JET OF 30
KNOTS WILL CONTINUE OVER SOUTH FLORIDA THIS AFTERNOON INTO
THURSDAY. THIS IN TURN WILL ALLOW FOR SOME STRONG STORMS OVER THE
CWA WITH THE PRIMARY IMPACTS BEING GUSTY WINDS...HAIL...FREQEUNT
LIGHTNING...AND LOCALLY HEAVY RAINFALL.

THE SHORT WAVE WILL THEN MOVE INTO THE ATLANTIC WATERS THURSDAY
NIGHT...AS THE WEAK FRONT MOVES SOUTHWARD INTO THE CWA ON FRIDAY.
THIS WILL KEEP THE SOUTHWEST STEERING FLOW OVER THE CWA DURING
THIS TIME ALONG WITH THE DEEP TROPICAL MOISTURE IN PLACE. SO THE
POPS WILL BE RAISE TO CHANCE CAT FOR THE WEST COAST METRO AREAS
INCREASING TO LIKELY CAT FOR THE EAST COAST METRO AREAS ON FRIDAY.

LONG TERM...
THE WEAK FRONT IS FORECAST BY THE LONG RANGE MODELS TO MOVE BACK
NORTH ON SATURDAY INTO CENTRAL FLORIDA...BEFORE MOVING BACK INTO
SOUTH FLORIDA ON SUNDAY BEFORE DISSIPATING. THIS WILL KEEP THE
TROPICAL MOISTURE IN PLACE OVER SOUTH FLORIDA THIS WEEKEND. SO
WILL CONTINUE THE CHANCE CAT OVER SOUTH FLORIDA FOR THIS WEEK.

EARLY NEXT WEEK...HIGH PRESSURE IS FORECAST BY THE LONG RANGE
MODELS TO BUILD INTO THE SOUTHEAST UNITED STATES ALLOWING FOR A
EASTERLY WIND FLOW TO SET UP OVER THE CWA. THIS WILL ALLOW FOR
SOME DRIER AIR TO WORK INTO SOUTH FLORIDA FROM THE WESTERN
ATLANTIC WATERS EARLY NEXT WEEK. SO WILL CONTINUE THE SLIGHT
CHANCE OF POPS FOR THE EAST COAST METRO AREAS TO LOW END CHANCE
CAT FOR INTERIOR AND WEST COAST METRO AREAS FOR EARLY NEXT WEEK.

MARINE...
THE WINDS WILL REMAIN SOUTH TO SOUTHWEST OVER THE CWA WATERS THIS
AFTERNOON THROUGH FRIDAY WITH SPEEDS OF 15 KNOTS OR LESS. THE ONLY
EXCEPTION TO THIS IS TONIGHT WHERE THE SPEEDS COULD INCREASE TO 15
TO 20 KNOTS IN ALL OF THE LOCAL WATERS. THIS WILL KEEP THE SEAS
BELOW 6 FEET TONIGHT INTO FRIDAY IN BOTH THE ATLANTIC AND GULF
WATERS. SO WILL MORE LIKELY BE ISSUING A SCEC FOR THE WIND SPEEDS
FOR ALL OF THE LOCAL WATERS FOR TONIGHT.

THE WIND SPEEDS WILL THEN BE LESS THAN 10 KNOTS THIS WEEKEND OVER
THE CWA WATERS...AS THE DIRECTION WILL BE SWINGING FROM A SOUTH
DIRECTION TO MORE OF A NORTHEAST TO EAST DIRECTION. THE SEAS
SHOULD ALSO REMAIN BELOW 6 FEET THIS WEEKEND OVER ALL OF THE LOCAL
WATERS OF SOUTH FLORIDA.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER ALL OF
SOUTH FLORIDA THIS AFTERNOON INTO THIS WEEKEND...DUE TO THE DEEP
TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS ARE EXPECTED WITH THE
FIRE WEATHER FOR SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  75  90 / 30 60 40 60
FORT LAUDERDALE  79  89  77  90 / 30 50 30 60
MIAMI            78  90  76  91 / 30 50 30 60
NAPLES           77  87  77  88 / 40 60 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...17/ERA
Hazardous weather outlook, Jun 6, 11:48 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1148 PM EDT WED JUN 6 2012

AMZ610-630-FLZ063-066>075-168-172>174-071900-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1148 PM EDT WED JUN 6 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE.

WIND: GUSTY WINDS UP TO 40 TO 55 MPH WILL BE POSSIBLE IN AND AROUND
THE STRONG STORMS THAT DEVELOP.

HAIL: SMALL TO MODERATE SIZED HAIL WILL BE POSSIBLE IN THE
STRONGER STORMS THAT DEVELOP.

TORNADOES: ISOLATED TORNADOES WILL BE POSSIBLE.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS...ESPECIALLY
OVER THE GULF WATERS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG BOTH
THE GULF AND ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND
LOCALLY HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG OR SEVERE
THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 6, 11:09 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1109 PM EDT WED JUN 6 2012

FLZ069-070-070415-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1109 PM EDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIER COUNTY

* UNTIL 1215 AM EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF COPELAND...AND MOVING NORTH AT
  10 MPH.

* THE STORM WILL AFFECT...
  COPELAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2617 8159 2618 8114 2580 8132 2580 8136
      2582 8137 2586 8142 2586 8148 2588 8148
      2588 8150 2586 8150 2586 8152 2589 8155
      2589 8159 2590 8164
TIME...MOT...LOC 0309Z 187DEG 7KT 2597 8145

MJB
Special weather statement, Jun 7, 12:10 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1210 AM EDT THU JUN 7 2012

FLZ069-070-070515-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1210 AM EDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIER COUNTY

* UNTIL 115 AM EDT

* AT 1205 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CAPE ROMANO...AND MOVING NORTH AT 10 MPH.

* THE STORM WILL AFFECT...
  CAPE ROMANO...
  MARCO ISLAND...
  MARCO ISLAND AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2612 8179 2608 8140 2588 8149 2583 8153
      2589 8155 2589 8159 2590 8162 2589 8164
      2590 8165 2589 8169 2587 8166 2584 8168
      2595 8176 2597 8175 2605 8179
TIME...MOT...LOC 0409Z 187DEG 7KT 2585 8167

MJB
Special weather statement, Jun 7, 12:58 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1258 AM EDT THU JUN 7 2012

FLZ069-070-070545-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1258 AM EDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL COLLIER COUNTY

* UNTIL 145 AM EDT

* AT 1257 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROYAL PALM HAMMOCK...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  EVERGLADES CITY...
  CARNESTOWN...
  COPELAND...
  OCHOPEE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2604 8159 2604 8128 2581 8124 2581 8137
      2582 8137 2586 8142 2585 8147 2588 8148
      2588 8150 2586 8150 2583 8153 2589 8154
      2589 8159 2590 8160
TIME...MOT...LOC 0458Z 267DEG 13KT 2588 8152

MJB
Special weather statement, Jun 7, 1:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
139 AM EDT THU JUN 7 2012

FLZ069-070-070615-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
139 AM EDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIER COUNTY

* UNTIL 215 AM EDT

* AT 136 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR COPELAND...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  COPELAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8131 2594 8114 2590 8140 2597 8145
TIME...MOT...LOC 0539Z 233DEG 16KT 2598 8135

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:09 PM EDTSpecial Weather StatementMFLCollier66 min
Jun 6, 11:56 PM EDTSpecial Marine WarningMFL49 min
Jun 7, 12:10 AM EDTSpecial Weather StatementMFLCollier65 min
Jun 7, 12:26 AM EDTSevere Thunderstorm WarningMFLCollier26 min
Jun 7, 12:46 AM EDTSpecial Marine WarningMFL28 min
Jun 7, 12:58 AM EDTSpecial Weather StatementMFLCollier47 min
Jun 7, 4:27 PM EDTSpecial Weather StatementMFLMartin33 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.